Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: detoxing at home
|darknhnsm - Mon Dec 22, 2008 4:25 pm||
I am about to detox at home from opiates and am afraid and anxious. I don't know what I can do to help myself or relieve symptoms when they come on. I don't know how long it will take until I begin to feel better (I have to go out of town in 7 days and I'm afraid I won't feel well enough) My addiction is moderate and it's lasted for about 9 mos now. I have no insurance or access to medical attention or prescriptions so this will be cold turkey. I guess my main question is will I be able to function 7 days from now? And the next would be what can i do to ease the discomfort?
|Debbie Miller, RN - Tue Dec 23, 2008 2:16 pm||
I do not have the answers you seek but could recommend an online resource designed to help. http://www.soberrecovery.com/ Your chances of success on your own are slim but with some support system you improve the odds and can succeed. Congratulations on your desire to stop the use before it gets worse and ruins your life. You might also call your local mental health agencies, community health centers, local health departments or help lines that might be available in your community for people such as yourself. These agencies might have funding for substance abuse programs. It is definitely worth a try. Look in government pages of the directory, specifically for your local departments.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.